What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 9, 7:59 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 7:59 AM EST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
859 AM EDT Sun Jun 9 2019
.DISCUSSION...
...Widespread Showers and Storms With Heavy Rainfall On Tap Again
Today...
Current...Cape 915 MHZ wind profilers show deep SWRLY flow over the
area averaging around 15 kts. Temperatures already well into the 70s
to L80s with dewpoints in the M70s areawide. The Atlantic ridge axis
remains suppressed well south of ECFL. A broad surface trough lies
across the Deep South/southeast CONUS. Aloft, an upper trough
extends from the Midwest States through the Gulf Coast with
associated upper low over the Tennessee Valley. This pattern is
keeping a very moist airmass in place with occasional impulses
traversing the region around it.
Today-Tonight...Continuation of deep tropical moisture over the
area, combined with surface heating, energy aloft, and sea
breeze/mesoscale boundary collisions this afternoon will promote
increasing shower/storm chances through the afternoon/early evening.
PoPs are at 80pct areawide with highest coverage again expected in
the late afternoon/early evening hours. SWRLY steering flow 15-20
mph will stack up late day convection across the eastern peninsula.
The westerly sea breeze will be more active and push inland
quicker. While the ECSB may develop it will be much slower to push
inland due to the overwhelming and deep offshore flow, though as we
have seen the past couple of days any convection along the coast may
force the boundary (or a portion of it) inland through outflows.
Storm impacts continue to be torrential downpours leading to
localized flooding, especially if any training of cells or heavy
downpours on already saturated ground, as well as frequent cloud to
ground lightning in a few storms, gusty winds between 40 and 50 mph,
and small hail.
Expected early buildup of clouds and onset of convection should
limit max temps to the U80s-90F today. Scattered evening showers/few
storms will linger well into the evening, with a small threat for
showers continuing overnight. Lows in the L-M70s. Cloud debris will
be slow to thin overnight.
&&
.AVIATION...Showers and storms will push in from the Gulf and
continue inland through the day with widespread showers/scattered
storms affecting ECFL terminals this afternoon/early evening. SWRLY
steering flow of 15-20 kts will send storms across the eastern
peninsula later today. IFR VSBYs/local G30-40KT possible with todays
TS. At least a SCHC mention will continue for showers overnight in
the soupy airmass.
&&
.MARINE...Today-tonight...Surface ridge axis remains well south/east
of the local coastal waters. Seas generally 2 ft near shore and 2-3
ft well offshore. Biggest concern continues the late day/early
evening offshore push (high coverage) of showers and storms.
Generally southerly flow (SSW-SSE) AOB 15 kts. Winds/seas locally
higher invof showers/storms. Expect occasional erratic directional
component of wind due to storms. Also keep in mind that outflows can
arrive well ahead of the storm itself with very gusty winds.
Mariners over inland lakes are also not immune from storms and need
to keep an eye to the sky westward.
Storm impacts remain torrential downpours, cloud to water (sometimes
frequent) lightning, gusty winds in excess of 34 kts, and small hail.
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Sedlock/Glitto
Hazardous weather outlook, Jun 9, 9:42 AM EST, 3 hours 29 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1042 AM EDT Sun Jun 9 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-100000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1042 AM EDT Sun Jun 9 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
A southwesterly feed of deep tropical moisture will combine with
daytime heating, the west coast sea breeze, and a mid to upper
level disturbance aloft to produce widespread showers and storms
across east central Florida. Coverage is forecast to increase
through the afternoon and early evening.
Showers and storms already across west central Florida, will likely
continue to develop and move eastward toward the Kissimmee River and
across the Interstate 4 corridor from late morning into early this
afternoon. Numerous to widespread showers and storms will impact
most of the region throughout the remainder of the mid to late
afternoon and into early evening.
Storm motion will be toward the northeast at 20 to 25 mph. The
main threats from today's storms will be deadly cloud to ground
lightning strikes, and torrential rainfall amounts of 1 to 3
inches, which could fall in a 60 to 90 minute period. Wind gusts
as high as 40 to 45 mph and small hail will also be possible.
.FLOOD IMPACT...
Due to the locally heavy rainfall of the past few days, the local
water table is starting to rise, and drainage basins and water
retention areas area beginning to fill up. Because of this, the
threat for temporary inundation of urban, low lying, and poorly
drained areas is successively increasing, and is likely to occur
more quickly compared to last month. If you live in an area prone
to poor drainage flooding, make efforts to shore up any property
that might easily flood. Recognize local roadways that are more
likely to flood, and avoid them during heavy rain events. Never
attempt to cross an area where water covers the road. The depth
may be too great to allow your vehicle to get across safely.
.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms could produce wind gusts in excess of 35 knots
over larger inland lakes, as well as the Intracoastal and near
shore Atlantic waters. Mariners should keep a close eye on weather
conditions and watch for storms quickly approaching from the west
again today.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Numerous showers and lightning storms are expected across east
central through most of this week. The main concerns will continue
to be deadly cloud to ground lightning strikes, and the
increasing threat of poor drainage flooding due to several days of
locally heavy rainfall. Locally gusty winds will also be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed. Please report any rainfall amounts of 2 inches or more,
or any flooding or roads or property to the National Weather
Service in Melbourne.
Cristaldi/Sedlock
In the hours before
Local storm report, Jun 9, 12:02 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
102 PM EDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST OKEECHOBEE AIRPORT 27.27N 80.85W
06/09/2019 M40 MPH OKEECHOBEE FL AWOS
GUST TO 35 KNOTS FROM THE SW.
&&
PGSpecial weather statement, Jun 9, 12:22 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
122 PM EDT Sun Jun 9 2019
FLZ047-053-054-091815-
Southern Brevard County FL-Osceola FL-Indian River FL-
122 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER...SOUTHEASTERN
BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 215 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Yeehaw Junction, Palm Bay, Sebastian, Vero Beach, Fellsmere and
Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2766 8037 2756 8062 2756 8078 2764 8078
2764 8090 2781 8103 2806 8056
TIME...MOT...LOC 1721Z 225DEG 19KT 2766 8079
GlittoSpecial weather statement, Jun 9, 12:33 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
133 PM EDT Sun Jun 9 2019
FLZ059-064-091830-
St. Lucie FL-Martin FL-
133 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
EASTERN MARTIN COUNTIES UNTIL 230 PM EDT...
At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tequesta, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Tequesta and Jupiter Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2697 8008 2697 8034 2737 8048 2738 8024
TIME...MOT...LOC 1733Z 163DEG 19KT 2696 8014
Glitto
Local storm report, Jun 9, 1:06 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
206 PM EDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 3 ENE BAREFOOT BAY 27.90N 80.47W
06/09/2019 M44 MPH Brevard FL MESONET
WXFLOW SITE XMBI MEASURED WIND GUST OF 38KT/44MPH FROM SW
&&
JRSSpecial weather statement, Jun 9, 1:08 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
208 PM EDT Sun Jun 9 2019
FLZ053-091900-
Osceola FL-
208 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
300 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Kissimmee, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lake Kissimmee, Holopaw, Harmony and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2824 8113 2801 8088 2780 8120 2782 8121
2784 8123 2785 8126 2785 8128 2786 8128
2786 8130 2789 8130 2790 8131 2792 8131
2793 8133
TIME...MOT...LOC 1808Z 208DEG 13KT 2789 8125
GlittoLocal storm report, Jun 9, 1:09 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
209 PM EDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
06/09/2019 M39 MPH AMZ555 FL MESONET
WXFLOW SITE XJEN MEASURES WIND GUST OF 34KT/39MPH FROM
SSW
&&
JRS